| Catalog Number |
305271 |
| Medical Device Problem Codes |
Retraction Problem (1536); Defective Component (2292)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/03/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that the bd integra¿ syringe with detachable needle prematurely retracted the needle during use due to the spring mechanism in the barrel snapping/failing.This occurred with 6 syringes, and this complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "customer reporting 7 total failures in the past 3 months, starting roughly (b)(6) 2023, last failure occurred today, (b)(6) 2023.Customer states when injecting medication, after depressing plunger roughly 25% of the way through, the spring mechanism inside barrel snaps/fails, falls into the barrel, and can no longer interject.On some instances, the syringe itself retracts and no longer stays in place.".
Event or Problem Description
It was reported that the bd integra¿ syringe with detachable needle prematurely retracted the needle during use due to the spring mechanism in the barrel snapping/failing.This occurred with 6 syringes, and this complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "customer reporting 7 total failures in the past 3 months, starting roughly 2/15/2023, last failure occurred today, 5/3/2023.Customer states when injecting medication, after depressing plunger roughly 25% of the way through, the spring mechanism inside barrel snaps/fails, falls into the barrel, and can no longer interject.On some instances, the syringe itself retracts and no longer stays in place.".
Additional Manufacturer Narrative
H6: investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h10.